MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG M.BLUE 10 SYS M.PAD.CONTROL RESERVOIR; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG M.BLUE 10 SYS M.PAD.CONTROL RESERVOIR; HYDROCEPHALUS MANAGEMENT
Model Number FX817T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 02/26/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation on-going.Investigation results will be provided in a supplemental report.
 
Event or Problem Description
It was reported that a m.Blue shuntsystem was implanted.According to the complainant, the valve is reported to have shown blockage during the use.The patient underwent a revision procedure.
 
Additional Manufacturer Narrative
New information: a2,a4,d6 investigation: visual inspection: the following observations were made during the visual inspection: -deposits in the delivery liquid and on the outer housing permeability test: the test showed that the m.Blue is permeable.Adjustability test: we have investigated whether the m.Blue can be successfully set to each specified pressure setting of the gravitational unit.This indicating whether the valve is fully adjustable within the full range of specified pressure settings (in increments of 4 cmh2o).The m.Blue gravitational unit was found to be adjustable to all pressure settings.Braking force and brake function test: the braking force of the m.Blue was within the specified tolerance and the brake function operated as expected.Internal inspection of product: in order to verify whether the investigated valve was compromised by the known risks of hydrocephalus therapy, e.G.By a build-up of natural substances (protein, blood, or tissue particles) in the cerebrospinal fluid, we have dismantled the valve.After dismantling of the valve, some deposits were found in the m.Blue.Results: based on our investigation, we are unable to substantiate the clinical claim of "blockage".However, we assume that the deposits found within the valve may have temporarily caused the functional impairment.Deposits caused by natural substances in the cerebrospinal fluid, such as protein, blood or tissue particles, are among the known and unavoidable risks and side effects of hydrocephalus therapy.We can exclude a defect at the time of release.The valve met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.From our point of view, no further regulatory actions are required.

Brand Name
M.BLUE 10 SYS M.PAD.CONTROL RESERVOIR
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key11616230
Report Number3004721439-2021-00063
Device Sequence Number3099800
Product Code JXG
UDI-Device Identifier04041906504533
UDI-Public4041906504533
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K192266
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/21/2024
Device Model NumberFX817T
Device Catalogue NumberFX817T
Device Lot Number20044563
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/16/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2021
Supplement Date Received by Manufacturer04/13/2021
Initial Report FDA Received Date04/05/2021
Supplement Report FDA Received Date05/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age3 YR
Patient Weight15